Illinois, 2002Damaging Wind in Illinois, July 10, 2002
July 10, 2002 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 10, 12:42 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 10, 12:42 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
142 PM CDT WED JUL 10 2002
FORECAST CHALLENGE WILL BE HOW LONG SHRA/TSRA CHANCES WILL CONTINUE
INTO THE WEEKEND AND/OR EARLY NEXT WEEK.
WEAK COLD FRONT/WIND SHIFT LINE WAS NEAR A KCGI-KPAH-KHOP LINE AS OF
17Z AND MOVING SOUTHEAST AROUND 25 KTS. SCT TSRA WERE FORMING ALONG
AND JUST SOUTH OF THIS BOUNDARY. MODELS ARE IN GOOD AGREEMENT OF
CONTINUING THE PUSH OF THE FRONT ACROSS THE AREA AND INTO AR/TN
OVERNIGHT. ALSO AT 17Z...A SURFACE TROUGH IN ADVANCE OF AN UPPER
LEVEL SHORTWAVE TROUGH EXTENDED FROM EASTERN KANSAS INTO IOWA AND
MINNESOTA. MCSS WERE POSITIONED JUST IN ADVANCE OF THIS FEATURE OVER
NORTHEAST MISSOURI AND CENTRAL IOWA. SHRA/TSRA CONCERNS FOR TONIGHT
ARE TWO FOLD. FIRST CONVECTION ALONG THE SLOWLY EXITING COLD FRONT.
SECOND SHRA/TSRA MOVING INTO THE AREA IN ASSOCIATION WITH THE MCSS
TO OUR NORTHWEST. GIVEN THIS...WILL UP SHRA/TSRA CHANCES FOR THE
OVERNIGHT HOURS WITH THE LEAST CHANCE IN THE NORTHEAST. WILL INCLUDE
WORDING FOR POSSIBLE SEVERE STORMS GIVEN THE DAMAGING WIND CONCERN
FROM COLLAPSING STORMS.
SHRA/TSRA POSSIBILITIES LOOK TO CONTINUE UNTIL THE AXIS OF THE
UPSTREAM SHORTWAVE THROUGH PASSES ACROSS THE AREA. THE CHANCES LOOK
BEST ACROSS THE WESTERN HALF OF THE AREA WHERE EVENING/OVERNIGHT MCS
PASSAGES ARE SUGGESTED BY THE ETA. DURING THE DAY FRIDAY TODAY/S
COLD FRONT LOOKS TO GET DRAW BACK NORTH ACROSS THE FA IN ADVANCE OF
THE APPROACHING UPPER LOW/TROUGH. THIS WILL HELP BOOST POPS AGAIN
OVER THE EASTERN PARTS OF THE AREA. SATURDAY...THE EASTERN HALF OF
THE AREA LOOKS TO HAVE THE BEST CHANCE OF SHRA/TSRA AS THE UPPER
TROUGH AXIS MOVES OVERHEAD.
JUST HOW QUICKLY THE UPPER TROUGH MOVES EAST OF THE AREA PAST
SATURDAY IS THE BIG QUESTION. THE LATEST RUN OF THE AVN PINCHES OFF
THE TROUGH INTO A CLOSED LOW AND DRIFTS IT SOUTHWEST OVER THE RED
RIVER VALLEY. IF THIS SCENARIO PANS OUT...THE AREA WILL BE
POSITIONED IN THE WARM SECTOR AND CONTINUE TO HAVE SHRA/TSRA CHANCES
THROUGH AT LEAST MONDAY...ESPECIALLY THE EASTERN PART OF THE AREA.
THE 10/00Z RUN OF THE CANADIAN SOLUTION FAVORS A MORE PROGRESSIVE
OPEN WAVE AND HAS THE AREA RAIN-FREE BY SUNDAY MORNING.
FOR NOW I/LL SPLIT THE DIFFERENCE AND ADD A SMALL CHANCE MENTION OF
SHRA/TSRA ON SUNDAY AND ADD SOME MORE CLOUDS TO MONDAY/S FORECAST.
FOR TUESDAY AND WEDNESDAY...WILL GO WITH NEAR SEASONABLE
TEMPERATURES AND SKY COVER WORDING TO REFLECT DIURNAL CU.
.PAH...NONE.
SLEIGHTER
In the hours before
Special weather statement, Jul 10, 12:41 PM CST, 3 hours 19 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-102000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
141 PM CDT WED JUL 10 2002
...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON ACROSS THE REGION...
THROUGH MID AFTERNOON...SCATTERED STRONG...TO AT TIMES SEVERE
THUNDERSTORMS ARE EXPECTED TO AFFECT MAINLY SOUTHEAST MISSOURI...
SOUTHERN ILLINOIS AND WESTERN KENTUCKY. MOST OF THE STORMS SHOULD
REMAIN SOUTH OF A LINE FROM CARBONDALE ILLINOIS TO MADISONVILLE
KENTUCKY THROUGH 400 PM. HOWEVER...MORE INTENSE THUNDERSTORM
ACTIVITY OVER EAST CENTRAL MISSOURI NEAR ST. LOUIS WAS MOVING
SOUTHEAST TOWARD THE REGION.
STRONG WIND GUSTS...HAIL AND VERY HEAVY RAIN WILL CONTINUE TO BE
THE MAIN HAZARDS WITH THE STORMS...ALONG WITH FREQUENT DANGEROUS
LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR LATER
STATEMENTS...AND POSSIBLE WARNINGS.
Local storm report, Jul 10, 1:14 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
214 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 PM TATUMSVILLE KY WIND DAMAGE
07/10/02 MARSHALL ROOFS BLOWN OFF HOMES
NUMEROUS TREES AND
POWERLINES DOWNLocal storm report, Jul 10, 1:34 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
234 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM BLOOMFIELD MO WIND DAMAGE
07/10/02 STODDARD NUMEROUS TREES AND
POWERLINES DOWNLocal storm report, Jul 10, 1:52 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
252 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1246 PM SYMSONIA KY WIND DAMAGE
07/10/02 GRAVES SEVERAL TREES DOWNSpecial weather statement, Jul 10, 2:49 PM CST, 1 hour 11 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-102300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
349 PM CDT WED JUL 10 2002
...A LINE OF STRONG THUNDERSTORMS CONTINUES TO MOVE THROUGH
SOUTHEAST MISSOURI AND INTO SOUTHWEST ILLINOIS...
A BROKEN LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN AND THE
POTENTIAL FOR DAMAGING WIND GUSTS WILL MOVE ACROSS PARTS OF
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THROUGH 6 PM CDT. MOST OF
THE STORMS WILL MOVE SOUTHEAST BETWEEN 15 AND 20 MPH.
THE LEADING EDGE OF THESE THUNDERSTORMS WILL MOVE NEAR LITHIUM IN
NORTHERN PERRY COUNTY MISSOURI BY 4 PM...WITH THE LEADING EDGE OF
THE LINE OF THUNDERSTORMS EXPANDING TO CARBONDALE ILLINOIS...ONWARD
TO JACKSON AND WILLIAMSVILLE MISSOURI LINE BY 6 PM. SOME OF THE
THUNDERSTORM WINDS COULD RANGE BETWEEN 50 AND 70 MPH AND MAY CAUSE
LOCAL WIND DAMAGE.
HEAVY RAIN...CAPABLE OF PRODUCING UP TO AN INCH OF RAIN AN HOUR...
WILL LIKELY CAUSE PONDING OF WATER ON ROADWAYS...AS WELL AS FILL
SMALL DITCHES AND CREEKS TO BANKFULL. PERSONS TRAVELING ACROSS
SOUTHEAST MISSOURI AND WESTERN KENTUCKY SHOULD BE WATCHFUL FOR
WATER ON ROADWAYS AND SEEK AN ALTERNATE ROUTE OF TRAVEL.
ACROSS THE REST OF THE QUAD STATE AREA...SCATTERED THUNDERSTORMS...
SOME STRONG...WILL DOT SOUTHEAST ILLINOIS...WESTERN KENTUCKY AND A
SMALL PART OF SOUTHWEST INDIANA. MOST OF THESE STORMS WILL BE
CAPABLE OF PRODUCING LOCAL WIND GUSTS BETWEEN 40 AND 50 MPH...AS
WELL AS BRIEF HEAVY RAIN AND FREQUENT LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR LATER
STATEMENTS...AND POSSIBLE WARNINGS.
Local storm report, Jul 10, 3:30 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
430 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0153 PM BARDWELL KY 67 MPH WIND GUST.
07/10/02 CARLISLE REPORTED BY
CARLISLE COUNTY DES.
0200 PM KY WIND DAMAGE
07/10/02 CARLISLE ONE TREE THROUGH A HOUSE
ON CTY ROAD 1228.
REPORTED BY CARLISLE
COUNTY DES.
0200 PM KY WIND DAMAGE
07/10/02 CARLISLE TREES DOWN ON CTY ROADS
1228 AND 1591. REPORTED
BY CARLISLE COUNTY DES.
DLLThunderstorm Wind, Williamson
- When
- July 10, 4:00 PM CST
- Where
- Williamson County, Crab Orchard
- Measured
- 50 kt (58 mph)
- Property damage
- $10,000
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 37.733, -88.800
Nine power poles were blown down at the Crab Orchard Wildlife Refuge.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Iowa, July 10, 2002$37 million · 83 kt wind · 37 events
- Flash Flooding in Minnesota, July 10, 2002$3.0 million · 12 events
- Tornado and Damaging Wind in Kentucky, July 10, 20022 injured · $1.0 million · F0 · 2 events
- Hail and Damaging Winds in Kansas, July 10, 2002$80,000 · 1 in hail · 15 events
- Flash Flood in South Dakota, July 10, 2002$150,000 · 1 event
- Flash Flood in Iowa, July 10 to 11, 2002$150,000 · 1 event
- Damaging Winds in Missouri, July 10, 2002$100,000 · 55 kt wind · 3 events
- Damaging Winds in Missouri, July 10, 2002$45,000 · 62 kt wind · 7 events
- Damaging Winds in Oklahoma, July 10, 2002$22,000 · 61 kt wind · 20 events
- Blizzard in California, July 10, 2002$50,000 · 1 event
- Damaging Wind in Missouri, July 10, 2002$40,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, July 10, 2002$35,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302087.